MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.1
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Blurred Vision (2137); No Code Available (3191)
Date of Event 06/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Work order search: no similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a 12.1mm, tmicl 12.1, intraocular lens was implanted into the patients eye on (b)(6) 2019 was removed on (b)(6) 2019 due to excessive vault, pupil block with elevated iop and angle closure.At patients last visit ((b)(6) 2019) status of the eye was reported as dilated and a/c cells.On (b)(6) 2019 it was reported that the explant resolved the issues and patient is still recovering.
 
Additional Manufacturer Narrative
Device evaluation: the lens was returned in liquid in a specimen cup.Visual inspection found no visible damage to the lens.Patient code 3191: unreactive (fixed) pupil, pigment dispersion.Date of event: corrected to (b)(6) 2019 in initial mdr.The reporter indicated that a 12.1mm tmicl12.1 intraocular lens was implanted into the patient's right eye (od) on (b)(6) 2019.The lens was explanted on (b)(6) 2019 due to excessive vault, pupil block, elevated iop, angle closure, pigment dispersion, unreactive (fixed) pupil, and blurred vision.It was reported that the explant resolved the issue.However, the post-op data states that the patient is still experiencing dilated pupil with a/c cells.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8850038
Report Number2023826-2019-01367
Device Sequence Number16548714
Product Code QCB
UDI-Device Identifier00841542105149
UDI-Public00841542105149
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberTMICL12.1
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR